MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG WITH ACTIVE CONTROL); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG WITH ACTIVE CONTROL); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR373710
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device remains implanted, and the delivery catheter and handles were discarded at the facility.An analysis of relevant data will be performed in view of supporting the identification of possible causes for the adverse event.The review of the manufacturing paperwork verified that the lot met all pre-release specifications.
 
Event or Problem Description
On (b)(6) 2019 the patient underwent endovascular repair of a thoracic aortic aneurysm using gore® tag® conformable thoracic stent grafts with active control system.It was reported that the second device (tgmr373710) was being prepped on the back table.The device was advanced to the target location.Tortuosity was noted, and the angle of the aorta was reported to be about 120 degrees.The primary deployment step was completed with no reported issues.The secondary deployment step was initiated.There was no unusual resistance reported during secondary deployment.It was reported that, upon completion of the secondary deployment step, the device did not appear to be expanded to full diameter.Reportedly the entire length of the device appeared to expand slightly beyond the intermediate diameter from the primary deployment step.However, no part of the device appeared to open to full diameter.It was reported that failure of the device to deploy to full diameter could not be conclusively confirmed due to visualization issues and the angle of imaging.The secondary deployment line was not broken.The physician reported that there were no abnormalities noted during secondary deployment.Reportedly the suspected reason for failure of the device to deploy to its full diameter was possibly due to the angle of the aorta.No thrombus or calcification was noted.Device deployment was successfully completed.Ballooning was performed, and the second device was successfully opened to its full diameter along the entire length of the device.No patient adverse events were reported.The aneurysm was reportedly successfully treated.The patient tolerated the procedure.
 
Event or Problem Description
The gore® tag® conformable thoracic stent grafts with active control system were used to treat an abdominal aortic aneurysm, and not a thoracic aortic aneurysm.
 
Additional Manufacturer Narrative
B.5.Event description updated.H.6.Method code 3 added.H.6.Method code 3: code 4117 the device remains implanted, so evaluation of the actual device was unable to be completed.Images were provided, and an imaging evaluation was performed.H.6.Results code 2 updated.H.6.Results code 2: code 213 the engineering evaluation stated the following: no device evaluation could be performed as the delivery catheter and handles were discarded at the facility.Therefore, the event description of the device not opening to full diameter could not be confirmed.Per the manufacturing evaluation, the device met all pre-release specifications and there are no capas or ncrs related to this event.The imaging evaluation indicates the patient¿s anatomy was tortuous, but could not visually confirm through imaging the report of the device not expanding to full diameter.A reason for the device not opening to full diameter following secondary deployment cannot be determined with the currently available information.Because no resistance was noted during deployment, and the deployment line was able to be removed, there is no indication of manufacturing deficiency.H.6.Results code 3 added.H.6.Results code 3: code 213 -the imaging evaluation stated the following: four jpeg images received for evaluation by gore imaging sciences on 2/07/2020.No name, date, or demographics are associated with or on the images.Jpeg #1: the abdominal aorta appears to be tortuous.Jpeg #2: the gore® excluder® aaa endoprosthesis trunk appears to be deployed.There appears to be contrast outside the deployed trunk.Jpeg #3: there appears to be a gore® tag® conformable thoracic stent graft with active control system at intermediate expansion extending proximal from the deployed gore® excluder® aaa endoprosthesis.Jpeg #4: there appears to be 2 gore® tag® conformable thoracic stent grafts implanted within and extending proximally from the proximal end of the gore® excluder® aaa endoprosthesis.A proximal ro marker for the gore® excluder® aaa endoprosthesis can be visualized.Contrast cannot be visualized outside the implanted devices with the available images.Images provided do not allow for evaluation in relation to the reported event of the gore® tag® conformable thoracic stent graft not appearing to expand to full diameter.H.6.Conclusions code 1 updated.H.6.Conclusions code 2 added.H.6.Conclusions code 2: code 22 according to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu), potential adverse events or complications associated with the use of the gore® tag® conformable thoracic stent graft may include, but are not limited to, incomplete stent graft deployment, and deployment difficulties/failures.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG WITH ACTIVE CONTROL)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9521538
Report Number2017233-2019-01276
Device Sequence Number492099
Product Code MIH
UDI-Device Identifier00733132646807
UDI-Public00733132646807
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Model NumberTGMR373710
Device Catalogue NumberTGMR373710
Device Lot Number21063772
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR